The bad news is….your Doc doesn’t know what’s wrong with you or why

The good news is, if you have some time, you can research your problem online. You can actually figure out what’s wrong with you.

Consider me. Not a heck of a lot wrong me. Almost nothing at all. Thirty years ago I developed a goiter and I went to an endocrinologist and he put me on100 mcg of Levothyroxine.

Six years ago my endocrinologist died and I started seeing a primary doc, not an endochronolist. But I thought, what the heck, I’ve been on the same dosage for a very long time. Surely a primary doc can handle me. WRONG.

In the fourth year of seeing the primary doc I started having leg cramps, foot cramps. If I walked for 10 minutes I had to stop and rest. After a vascular study my primary told me I would eventually be on drugs and would probably have to have surgery to enlarge my ankle veins. He said I had the beginning of Peripheral Artery Disease (PAD). I did not take this well. I did not believe him. All my tests showed that my blood was flowing well in all parts of my body. So what was happening here?

My cholorestal is perfect. My blood pressure is perfect.

I asked for the last two years of my blood tests. My alternative doc, Mark Mincola  (Cohasset, MA) said: “You don’t have PAD, but your thyroid numbers are askew. Add fish oil to your diet, add Selenium.” I did, and the leg cramps went away, although the foot cramps were still there, as ghosts.

My new, young doc at Harbor Medical meets with me. He says: “Are you aware that you have been over-medicated with Levothyroxine for over 5 years? What are your symptoms?”

After a few days of being on 25 percent less of Levothyroxine I reported that my foot cramps disappeared completely. I wrote him a note.

A few weeks later I saw my optometrist who I had not seen for some time. She told me I had a cataract in my right eye. I could easily have a plastic lens implanted, she said.

I Googled what happens when you are over-medicated with Levothyroxine?  People have reported that they have had muscle camps in their calves and their feet. Females (78.66 percent) being overdosed on Levothyroxine sodium report cataract.

I am furious with myself. I live in the age of Google. I don’t have to go to medical libraries to research any of this. It’s all ON LINE!

I should have had copies of my blood tests all along and I should have questioned my docs about the flags. I didn’t. I trusted them.

The leg cramps, the cataract – all because a doc I trusted didn’t notice and I wasn’t paying attention. I trusted someone else to handle it.

No more mister nice guy.

I am now on a dosage of Levothyroxine that is right for me. Before  I rush to eye surgery for a plastic lens, I am going to try to solve it myself. I will begin dealing with my cataract in a few days. I am going to give the Can-C eye drops a try – six or seven weeks.

I will keep you in touch with what’s happening, and there is more medical news to come.

 

© Copyright 2015 Tanna K, All rights Reserved. Written For: Tinytown Unleashed
Share